I have been on birth control for about 4 months now but I started taking prednisone (a steroid) a week and a half ago for an allergic reaction. It says on the bottle this medication could cause birth control to be ineffective. I had unprotected sex about 9 days ago, around the time i was ovulating. I started getting very small amounts of brown discharge and cramps. I've had it for about 3-4 days. I also get headaches at night and nausea. I'm not supposed to get my period for another week. Is there a chance this is implantation bleeding or is it just breakthrough bleeding from the birth control? Could I be pregnant?
Intake of steroids along with birth control pills may make these pills ineffective .They interact with the estrogen in combination pills and can make the pill less effective. It is recommended to use a backup method of birth control while taking steroids and for a week afterward. Birth control pills can increase the risk of side effects from steroids. It may be difficult to confirm the exact cause of your brown discharge and cramps without a clinical examination. Brown discharge often indicates residual old blood. Few women may experience colored discharge during their ovulation period. Sexually transmitted diseases like Chlamydia and gonorrhea can also cause these symptoms. Pelvic inflammatory disease is another possibility. Early diagnosis and treatment can help. Keep me posted.
Best luck and take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.